MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25RE
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported lack of oxygenation at the end of the cec without altering the pressure drop with the involved capiox device.Act in the ranges, working gas blender.After mitral repair in minitectomy, during the phases of weaning from the cec there was a sudden change in blood color in the arterial cannula, which turned dark.The mechanical ventilation was activated and, within a few seconds, the patient was weaned by the cec, with good haemodynamic and oxygenation parameters.There was no harm to the patient.
 
Additional Manufacturer Narrative
The actual device was received for evaluation.Visual inspection did not reveal any anomalies.The actual sample, after having been rinsed and dried, was tested for its o2 transfer volume and co2 removal volume in accordance with the factory's shipping inspection protocol.There were no anomalies revealed in the gas transfer performance of the sample, with the obtained values meeting the manufacturer specifications.During the gas transfer test, the arterial blood and venous blood were comparatively observed for their colors.The color of the arterial blood was found to be blighter than that of the venous blood.Ifu states: a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 20l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved.Upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increase in patient's metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.There is no evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.Based on the investigation, it is likely that water drops generated due to the occurrence of the wet lung phenomenon may prevent the gases from being transferred sufficiently; rewarming activated the patient's metabolism and o2 supply volume failed to catch up with the o2 consumption volume, leading to the decreases in svo2 and in pao2.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX FX25
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8178321
Report Number9681834-2018-00225
Device Sequence Number16541131
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCX*FX25RE
Device Lot Number180203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1